MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-1773A; BEDSIDE MONITOR, NK SPO2

NIHON KOHDEN CORPORATION BSM-1773A; BEDSIDE MONITOR, NK SPO2
Model Number BSM-1773A
Medical Device Problem Codes Pressure Problem (3012); Pumping Problem (3016)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the bedside monitor's (bsm) non-invasive blood pressure (nibp) pump was sometimes going to "40" and kept pumping (the cuff would not deflate).The customer also reported that the pump sometimes generated a reading, and other times generated an "air leak error" message.The history log was blank and there were no signs of fluid intrusion or physical damage.The customer sent the unit in for repair under warranty.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that the bedside monitor's (bsm) non-invasive blood pressure (nibp) pump was sometimes going to "40" and kept pumping (the cuff would not deflate).The customer also reported that the pump sometimes generated a reading, and other times generated an "air leak error" message.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Complaint information: on (b)(6) 2019, customer at (b)(6) reported sometimes the pressure goes to 40 and keeps pumping.Sometimes it generates a reading.Other times it generates an air leak error.History log blank.No signs of fluid intrusion or physical damage on bsm-1733a with serial# (b)(6).Service requested: warranty repair.Service performed: nkts requested customer to send the unit to repair center for repair.Repair center could duplicate the issue.The unit was cleaned and decontaminated.The model, serial number and all labels were verified.There was no evidence of physical damage and reported issue of nibp air leak was duplicated.The issue was identified to be electronic failure due to failure of pump and vibration damping sponge.All the malfunctioning parts were replaced.The unit was tested per the operator's/service manual and the results were recorded on the maintenance check sheet.The unit completed 24 hours of extended testing and operated to the manufacturer's specifications.Investigation result: root cause of the issue is determined to be failure of the nibp pump #532149b due to blockage and cracking diaphragm.Manufacturer's investigation of the pump failure has been completed.The action recommended by nkc is to replace the pump.Pump functionality is a regular inspection item and the part is replaceable.Warranty of the device is valid till 08/29/2023.Review of ay-653p nibp pump #532149b replacements by year suggests a decreasing trend of pump failures since 2016.

Brand Name
BSM-1773A
Common Device Name
BEDSIDE MONITOR, NK SPO2
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key9583808
Report Number8030229-2020-00026
Device Sequence Number3244120
Product Code MHX
UDI-Device Identifier04931921111956
UDI-Public4931921111956
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
Report Date (Section F) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-1773A
Device Catalogue NumberBSM-1773A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/26/2020
Device Age24 MO
Event Location Hospital
Date Report to Manufacturer03/31/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA03/31/2020